Back to all discussions

Taking Sumatriptan for Migraine

Does anyone take sumatriptan for their Migraine? I've taken this on prescription for many years & I wondered how it affects you once you've taken it... I ask for a very specific reason which, I will go into more detail if I get a response to my Q... TIA 🎈

[lead_gen showIfLoggedIn="0" campaign="shortcode" source="site"]

  1. Hi ! Have you recently started taking Sumatriptan, or received a prescription from your headache specialist? Many people within the community have experienced varying experiences, but many have found this treatment option to work well for them. To give you a bit of context, though you may already be well aware of the medication, Sumatriptan is an abortive treatment that stops the migraine process but doesn’t prevent a migraine attack. These medications are designed to be taken at the first sign of a migraine attack and only two to three days a week. I will encourage you to speak with your doctor or a headache specialist if you have not had a chance to do so yet!
    We are looking forward to better understanding your individual needs, and I hope to hear from you soon!

    -Lawrence (Migraine.com Team)

    1. ,
      I have taken Sumatriptan in the past but I take other triptans now. I'm not taking others because the Sumatriptan didn't help, but its kind of an insurance issue. I feel a bit "off" after I take a triptan, but that's because I am having a migraine attack. Triptans don't always help me. Sometimes the symptom relief lasts a long time and there are other times when it doesn't work at all. I can relate to in that I get really hot after I take it. I'm glad I'm not the only one!
      ~ Peggy (Migraine.com team)

  2. Hi again, ! I wanted to also include a recent question from our community member Glassmind who shared their experience with taking injectable Imitrex/Sumatriptan. They spoke a lot about the side-effects and contrasted that with their experiences with taking the tablet and nasal forms: https://migraine.com/q-and-a/imitrex-sumatriptan/. I hope this helps! Glassmind is also searching for answers as well, and would love to hear from you also!

    Wishing you a pain-free weekend! -Lawrence (Migraine.com Team)

    1. I take a sumatriptan. It varies each time I take it. I always get tired or feel very drained, and I have to lay down or move slower until I can rest. I can get hot flashes this is been since my 20's I am now 40. I get nauseated, light headed, sometimes I feel just blah, but able to go on with my day. I hope this helps. I found it's about the only thing that stops the pain.

      1. I hope you are doing well. I have taken sumatriptan (also know as Imitrex) in several different forms. While I do not feel an effect on my migraine from the pill form, the injection form works very well for me. In my own experience, I felt flushed / warmer than prior to the medicine but it was not enough to make me feel uncomfortable. Several people I know, including myself, experienced an odd tingling sensation in the head. I know two people who feel sleepy after taking sumatriptan. For some people, all of the migraine abortive medications make them feel sleepy.
        I hope you have been able to acquire the information that you were seeking. Take care of yourself. Amanda (migraine.com team member)

        or create an account to reply.